MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM
Model Number VIUS08020
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer, however, a photo was provided and is under review.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for a biliary stent placement procedure, upon opening the outer box and verifying the inner pouch label with the outer box label it was identified that both labels were allegedly different.Reportedly, another device was used to perform the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: based on the investigation of the returned sample it was confirmed that the product was not in use and that the product with sealed pouch was packed inside a card box that did not match the lot information on the pouch.Both product lots have been built at the same assembly line, however, it was also confirmed that the packaging issue did not occur at the production site because the complete product lot of the pouch had been sent to the distribution center before the assembly of the product lot on the card box was started.A production related issue could not be identified.Additionally, potential factors that could have led or contributed to the reported event have been evaluated.The event was judged as an isolated incident so previously reported similar complaints have not been reviewed.Both involved lot numbers have been reviewed and a packaging issue at the production site could be excluded.Therefore, this kind of event may be related to shipping, storage, or handling at the hospital.A manufacturing related issue was considered, however, during sample evaluation no manufacturing related issue could be verified.The lot history records have been reviewed with special attention to manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the available information and the evaluation of the returned sample, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the applicable labeling for this product the potential issue was found addressed.The ifu states: 'visually inspect the bard lifestar vascular stent system to verify that the device has not been damaged due to shipping or improper storage.'.
 
Event or Problem Description

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7455200
Report Number9681442-2018-00050
Device Sequence Number1575525
Product Code FGE
UDI-Device Identifier04049519005386
UDI-Public(01)04049519005386
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberVIUS08020
Device Catalogue NumberVIUS08020
Device Lot NumberANBR3535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1